MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX ENDOTRACHEAL TUBES POLAR; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX ENDOTRACHEAL TUBES POLAR; TUBE, TRACHEAL (W/WO CONNECTOR)
Catalog Number 100/136/080
Medical Device Problem Code Unintended Deflation (4061)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.
 
Event or Problem Description
It was reported that a leak test of the ett was carried out before start of anaesthetic.During intubation with a size 8 rae tube, the cuff was inflated, but the balloon began to deflate spontaneously.Faulty tube was removed and replaced it with a new size 8 rae tube, same lot number.Post intubation, a test was carried out on the defective rae tube by inflating the cuff while the balloon was submerged in water, revealed bubbles escaping from tip of the tube but not around the balloon.There was patient involvement and no adverse harm reported.
 
Additional Manufacturer Narrative
One used sample was received for evaluation for the complaint that a leak test of the ett was carried out before start of anesthetic.During intubation with a size 8 rae tube, the cuff was inflated, but the balloon began to deflate spontaneously.As received, there was no physical damage or other anomalies observed.The device history file was reviewed.There were no discrepancies noted relevant to the indicated failure mode.In attempts to replicate clinical use the tracheal tube was inflated using an icu medical provided syringe.It was observed that the cuff inflated however it deflated.The cuff was inflated again and put in a water bath.A leak was observed to be coming at the end of the main tube.The customer complaint was confirmed of balloon deflates spontaneously, probable cause failure in the end form process during assembly.

Brand Name
PORTEX ENDOTRACHEAL TUBES POLAR
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key22935122
Report Number3012307300-2025-10176
Device Sequence Number9768505
Product Code BTR
UDI-Device Identifier15019315021459
UDI-Public(01)15019315021459(17)291101(10)6060155
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K931735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number100/136/080
Device Lot Number6060155
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/21/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Supplement Date Received by Manufacturer03/04/2026
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown